Mississippi, 2004

Tornado in Mississippi, June 22, 2004

June 22, 2004 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 22, 2:00 AM CST, 11 hours earlier.

Area forecast discussion, Jun 22, 2:00 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CDT TUE JUN 22 2004

.DISCUSSION...
SOME DISCREPENCY IN MODEL RUNS CONCERNING THE DEPTH OF DRY AIR
TODAY. ETA BRINGS IT DOWN TO 700MB AND THE AVN KEEPS IT DOWN TO
550MB. THIS WOULD BE A BIG DIFFERENCE CONCERNING POP COVERAGE TODAY.
SINCE AVN AND ETA ARE INITIALIZING FAIRLY WELL...WILL GO MORE IN
LINE WITH BOTH STAT NUMBERS AND KEEP THE 50% COVERAGE TODAY. NO
SYNOPTIC LIFT TODAY SO SH/TS DEVELOPMENT WILL RELY ONCE AGAIN ON
HEATING...BUOYANCY AND CBRZ/OUTFLOW BOUNDARIES. THE DRY AIR ON THE
BACK SIDE OF THE BROAD WEAK UPPER LOW IS BEGINNING TO MOVE INTO THE
AREA TODAY WITH A GENTLE CAPPING RESULT. THIS CAN BE SEEN IN THE WV
IMAGERY VERY WELL. THE SAME PROBLEM WILL EXIST FOR PART OF THE DAY
TODAY WITH SOME DRY AIR ALOFT BEING ENTRAINED INTO TS THAT DEVELOP
CAUSING DOWNBURST WINDS. THIS SHOULD BE MORE PREVELANT OVER THE EAST
HALF OF THE REGION TODAY BUT POSSIBILITY OF SEVERE WILL EXIST ACROSS
THE ENTIRE AREA. WED LOOKS TO BE THE BEST CHANCE OF GETTING
SEVERITY. SYNOPTIC LIFT FROM A WEAK FRONT ON THE BACK SIDE OF
SUBSIDENT DRY AIR FROM A DEPARTING UPPER LOW WILL PROVIDE ALL THE
INGREDIENTS NECESSARY FOR STRONG TO SEVERE TS DEVELOPMENT. HEATING
DURING THE FIRST PART OF THE DAY WITH SYNOPTIC LIFT ADVERTISED FROM
THE SURFACE TO JET LEVEL...A GOOD POCKET OF DRY AIR AT 500MB AND
SOME WEAK DIVERGENCE AT 300MB WILL GIVE WAY TO PLENTY OF TS ACTIVITY
WITH MORE THAN ISOLATED SEVERE POSSIBLE. WILL HIGHLIGHT AND SHOW
THIS IN ZONES AND HWO THIS MORNING.

THURSDAY WILL SEE AN VERY STRONG MCS DEVELOP IN SOUTH TEXAS EARLY
THAT MORNING SENDING A STRONG BOUNDARY OF TS ALONG THE WEAK FRONTAL
AXIS BY LATE MORNING KEEPING POP NUMBERS HIGHER THAN NORMAL.
PROFILES ARE SHOWING A MORE MOIST ATMOS BY THU SO STRONG DOWNBURST
WINDS SHOULD NOT BE AS PREVELANT AS WED. BUT STRONG TO SEVERE TS
WILL NOT BE RULED OUT AND WILL SHOW SEVERE POSSIBLE DAILY IN HWO.

&&

PRELIMINARY POINT NUMBERS...
MCB 89 72 85 70 / 50 30 70 40
BTR 91 74 86 71 / 50 20 70 40
MSY 90 76 88 76 / 50 20 70 40
GPT 90 76 88 71 / 50 20 70 40
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&

17
Hazardous weather outlook, Jun 22, 9:59 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1059 AM CDT TUE JUN 22 2004

.AN APPROACHING COLD FRONT MOVING ACROSS OKLAHOMA AND NORTH TEXAS..IN
COMBINATION WITH AN UPPER LEVEL DISTURBANCE MOVING OUT OF EAST
TEXAS...WILL POSE A GREATER THREAT FOR STRONG THUNDERSTORM
DEVELOPMENT TODAY AND WEDNESDAY.

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-230100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1059 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A GOOD CHANCE OF STRONG THUNDERSTORMS WITH A SLIGHT RISK
THAT A FEW MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS FROM STRONG DOWNBURSTS...WIND GUSTS OF 35 TO 45 MPH...AND
FREQUENT LIGHTNING. SOME OF THE STRONGEST AND POSSIBLY SEVERE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS 55 TO 60 MPH. SOME PEA TO
MARBLE SIZED HAIL MAY ALSO RESULT. THE RISK SHOULD DIMINISH AFTER 8
PM. LATER TONIGHT...SOME STORMS MAY MOVE INTO EXTREME SOUTHWEST
MISSISSIPPI BEFORE DAYBREAK WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG AND IN ADVANCE
OF A SLOW MOVING COLD FRONT WEDNESDAY. THERE WILL BE BETTER THAN
NORMAL CHANCES OF THUNDERSTORMS EACH DAY THROUGH SUNDAY...TRENDING TO
NEAR NORMAL CHANCES FOR NEXT MONDAY. WHILE ORGANIZED SEVERE STORMS
ARE EXPECTED THURSDAY THROUGH MONDAY...A FEW MAY BRIEFLY PULSE TO
SEVERE LIMITS EACH DAY PRIMARILY IN THE MID-AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT AND FIRST
RESPONSE AGENCIES SHOULD PROMPTLY RELAY ANY OBSERVED OR REPORTED
STORM DAMAGE OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Hancock

When
June 22, 1:00 PM CST
Where
Hancock County, 7 mi N of Kiln
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
30.517, -89.433

A weak tornado briefly touched down causing no damage in rural northern Hancock County.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyThe tornado archive for Mississippi, 2004Warnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407389.